MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 7/10/2024.D4: batch # unk.Additional information was requested and the following was obtained: "is the current patient status known? patient is recovering as normal.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) there was no change in surgical plan or post operative management of the patient." investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tt012 device was received with the sleeve broken.In addition a piece of plastic from the sleeve was returned inside of a plastic bag.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.The manufacturing records couldn't be reviewed as the batch number is unknown.
 
Event or Problem Description
It was reported that during a vats right lower lobectomy, trocar was cracked after viewing it inside the patients thoracic cavity via the laparoscopic camera.Through out the surgery this trocar was removed and reinserted numerous times.Did not notice any cracking during this period.Therefore, they stated that the cracking had to had occurred near the end of the procedure, they do not recall a singular event occurring where the cracking could have taken place.The trocar was removed from the patient and removed from the field and visualization was done to ensure no remaining fragments were retained in the patient.

Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19713210
Report Number3005075853-2024-04979
Device Sequence Number8608549
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTT012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown